# SDR 95ZZZX2724

- Difficulty date: May 23, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4599D
- Make and model: Cessna 172N
- Aircraft serial: 17272311
- Engine: Lyc O320D2G
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Condition: Chafed
- Location: Battery Box
- Part time: 6 hours
- Component: Slick
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING TROUBLESHOOTING OF ELECTRICAL SYSTEM, FOUND LEFT MAGNETO HARNESS CAP CHAFING AIRCRAFT BATTERY.  BATTERY COULD NOT BE REMOVED WITHOUT ROTATING MAGNETO OUT OF THE WAY.  REMOVED MAGNETO AND ROTATED DRIVE GEAR TO IMPULSE COUPLING 180 DEGREES.  REINSTALLED AND TIMED MAGNETO.  REINSTALLED HARNESS CAP AND TRIMMED BATTERY BOX INSULATOR FOR APPROXIMATELY .25 INCH CLEARANCE BETWEEN MAGNETO AND BATTERY.  IT APPEARS THAT WHENEVER BATTERY REQUIRES REMOVAL, THE MAGNETO TIMING MUST BE DISTURBED.  WHOEVER INSTALLED THE ENGINE SHOULD HAVE NOTICED THIS CHAFE IMMEDIATELY.
